North Dakota, 2022Tornadoes and Damaging Winds in North Dakota, July 22 to 23, 2022
July 22 to 23, 2022 · NWS FGF · 43 events in 9 counties and zones
Clusters of thunderstorms combined into a line of storms during the late evening in eastern North Dakota, then moved southeastward through the region over the next several hours. Significant damaging winds, and large hail were reported, as well as two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms combined into a line of storms during the late evening in eastern North Dakota, then moved southeastward through the region over the next several hours. Significant damaging winds, and large hail were reported, as well as two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 22, 9:01 PM CST, 30 minutes earlier.
Area forecast discussion, Jul 22, 9:01 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1001 PM CDT Fri Jul 22 2022
.UPDATE...
Issued at 1001 PM CDT Fri Jul 22 2022
Strong to severe convection knocking on the door of our western
counties, and severe thunderstorm watch was just issued. There
will be continued threat for severe with MU CAPE up to 3000 J/kg
and more than enough shear. Greatest threats will be hail up to
ping pong ball sized and winds up to 70 mph possible.
UPDATE Issued at 627 PM CDT Fri Jul 22 2022
No major changes to this forecast update. Skies remain clear
across most of the area with mostly light winds outside of the
eastern fringes of the CWA. Obviously concern will be shifting
towards the initiating convection in Saskatchewan (see MCD from
SPC).
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 218 PM CDT Fri Jul 22 2022
Convective chances later tonight through Saturday morning are the
main forecast challenge, as they would bring the most potential
impacts to the FA.
No activity is expected through the late afternoon and early
evening. By mid to late evening (post 9 pm), the low level jet and
850mb warm advection begin to increase, focused into northwest
and north central North Dakota. A short wave should also be moving
into this region, helping to initiate thunderstorms to the west of
this FA. This activity would then continue to push east-southeast
into this FA in the mid to late evening. A timing estimate would
be 9 to 10 pm around Devils Lake, and 11 pm to midnight in the
northern Red River Valley. The HREF UH tracks show some longer
sustained updrafts possible from these storms as they track into
the Devils Lake region, and possibly the northern valley. So a few
strong to severe mid to late evening storms remain possible.
By 4-5 am early Saturday morning, the low level jet and warm
advection become stronger, and this time focus into the ND/SD
border region south of Bismarck. The CAMs develop a new area of
convection there, and track it east-southeast along the ND/SD
border and adjacent areas of west central MN into early Saturday
morning. Again, the HREF shows some longer UH tracks with this
area, but more so into northeast SD. There may be a lull in
activity during the late morning into early afternoon. Clearing
skies and plenty of residual moisture in place should result in
building afternoon CAPE over the FA, with 30-35 knots of 0-6km
effective shear. The potential surface features are a little
harder to place, but there could still be a lingering low and
front. CAMs show isolated shower/storm development in the late
afternoon and possibly early evening. Again, the HREF UH tracks
show a few longer tracks, especially across northwest MN. Most of
this activity should diminish in the early evening, with loss of
heating (and no low level jet).
.LONG TERM...(Sunday through Friday)
Issued at 218 PM CDT Fri Jul 22 2022
Between Sunday through Friday, the probability for widespread
hazardous weather is currently low, less than 10%. Overall synoptic
features that are likely to drive sensible weather across our region
include strong and amplified upper ridging over the northeast
Pacific, transient but redeveloping upper troughing near the Hudson
Bay, and an persistent weak but broad anticyclone in the southern
tier of the CONUS. This type of pattern will promote generally zonal
to northwesterly flow aloft over our region as the jet stream is
expected to generally be positioned lee of the NE Pacific upper
ridge and along the southern flanks of the Hudson Bay troughing.
Augmentation of the jet is likely dependent upon amplitude and
position of the Hudson Bay troughing.
There are two notable waves being progged by ensembles assoc with
the Hudson Bay troughing. The first is already east of the area by
Sunday (and is responsible for tonight-Saturday's convection). This
should help scour away overall moisture content while allowing
cooler than average temps into the area. General expectation is for
daytime temps into the 70s with lows in the 50s, perhaps flirting
with upper 40s in typically cold spots like NW MN. Factors like sfc
dew pts and currently seasonal peak ET lower confidence in overnight
lows. The next notable wave comes around the late Monday - Tuesday
timeframe. There is a window of return low level flow ahead of this
wave to aid in some moisture/instability return, although the window
is rather short. This along with ET effects lowers confidence is not
high how much moisture/instability can recharge into the area ahead
of this notable wave, and will be the main factor in determining
intensity and coverage of convection given high confidence in
available shear as the strong wave moves near the region. However,
this should be the next appreciable chance for convection given the
magnitude of forcing expected with this wave. Even the ensemble
cluster with least amplitude brings in notable forcing for ascent.
Behind this wave, a short period of cooler than average temps are
expected followed by general increase in temps towards seasonably
average as some of the NE Pacific ridge attempts to push east into
the western continent.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 627 PM CDT Fri Jul 22 2022
Primary aviation impact will be TSRA for all TAF sites. At the
moment, the sites most likely to experience TSRA tonight in the
03z-09z timeframe will be DVL and GFK, possibly expanding to TVF.
There is lower confidence in TSRA making it all the way to BJI,
however it does appear likely (>60% chance) that at least SHRA
will arrive at Bemidji in the 06-09z timeframe. Additional TSRA is
expected near FAR in the 09-12z timeframe, however confidence is
too low at this time to include TSRA at FAR. At least VCTS appears
likely there. Once again, tomorrow afternoon, the potential is
there for additional SHRA and TSRA, however confidence is too low
to determine where it will be.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
UPDATE...JR
SHORT TERM...Godon
LONG TERM...CJ
AVIATION...Perroux
Hazardous weather outlook, Jul 22, 7:25 AM CST, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
825 AM CDT Fri Jul 22 2022
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-231330-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
825 AM CDT Fri Jul 22 2022
This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.
.DAY ONE...Today and Tonight
Thunderstorms will be possible this evening in the Devils Lake
basin after 9 pm, then into the Red River valley around or after
midnight. The strongest of these storms will be capable of wind
gusts to 70 mph and hail around an inch and a half in diameter.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms will be possible Saturday morning into the early
afternoon with the best chances for severe storms in the southern
valley and lakes country of Minnesota. Any of these storms may
have winds to 60 mph and hail up to an inch in size.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Thunderstorm Wind, Benson
- When
- July 22, 9:31 PM CST
- Where
- Benson County, 0.69 mi S of York
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.310, -99.570
Multiple trees reported blown down in York. Report received via social media and time estimated via radar.
Thunderstorm Wind, Benson
- When
- July 22, 9:37 PM CST
- Where
- Benson County, 0.83 mi NNW of Leeds
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.290, -99.440
Multiple trees were blown down in Leeds. Report was received via social media, with time estimated by radar.
Thunderstorm Wind, Benson
- When
- July 22, 9:42 PM CST
- Where
- Benson County, 1.95 mi SE of Niles
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.260, -99.320
Peak wind gust at 10 meters was measured at an NDAWN station 3 miles southeast of Niles.
Thunderstorm Wind, Benson
- When
- July 22, 9:45 PM CST
- Where
- Benson County, 0.69 mi N of Maddock Muni Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.990, -99.530
Peak wind was measured at an NDAWN station at the 10 meter level.
Thunderstorm Wind, Benson
- When
- July 22, 9:50 PM CST
- Where
- Benson County, 2.84 mi ENE of Niles
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.290, -99.290
Peak wind was measured at an RWIS station along US Highway 2.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:04 PM CST
- Where
- Ramsey County, 2.12 mi NNW of Webster
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.310, -98.880
Peak wind gust was measured at an NDAWN station at the 3 meter level.
Thunderstorm Wind, Benson
- When
- July 22, 10:05 PM CST
- Where
- Benson County, 2.84 mi ENE of Niles
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.290, -99.290
Secondary peak wind was measured at an NDDOT RWIS station along Highway 2.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:08 PM CST
- Where
- Ramsey County, 0.46 mi W of Penn
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.220, -99.090
Tin roofing was torn off a building and trees were uprooted. Time is estimated based on radar and nearby wind sensor reports.
Thunderstorm Wind, Eddy
- When
- July 22, 10:15 PM CST
- Where
- Eddy County, 4.17 mi N of Munster
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.780, -99.280
Extensive crop damage from wind driven hail was reported as extending from around 12 miles south of Maddock into western Grandfield Township nearly 8 miles west-southwest of Sheyenne. A personal weather station measured 58 mph just west of this location and along the hail damage path. Time estimated based on radar.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:19 PM CST
- Where
- Ramsey County, 0.69 mi S of (Dvl)devils Lake Mun
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.110, -98.920
The AWOS at Devils Lake reported a wind gust of 61 mph.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:21 PM CST
- Where
- Ramsey County, 1.97 mi WSW of Devils Lake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.090, -98.890
A large tree was blown down in the Frison Addition. Timing is derived from radar and nearby wind sensors.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:24 PM CST
- Where
- Ramsey County, 2.68 mi WNW of Edmore
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.440, -98.500
Peak wind at 10 meters was measured by an NDAWN station.
Thunderstorm Wind, Benson
- When
- July 22, 10:24 PM CST
- Where
- Benson County, 3.92 mi NNW of St Michael
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 48.000, -98.710
This peak wind gust was measured at a personal weather station.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:29 PM CST
- Where
- Ramsey County, 0.83 mi NE of Camp Grafton
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 48.060, -98.910
Peak wind was measured by an NDDOT RWIS station along Highway 20.
Thunderstorm Wind, Benson
- When
- July 22, 10:30 PM CST
- Where
- Benson County, 1.55 mi WNW of Warwick
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.860, -98.710
Received a public report of a tree blown down. Report was posted via social media, with timing estimated based on radar and nearby wind sensors.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:40 PM CST
- Where
- Ramsey County, 4.81 mi ESE of Southam
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.150, -98.450
Peak wind was measured at a personal weather station.
Thunderstorm Wind, Eddy
- When
- July 22, 10:41 PM CST
- Where
- Eddy County, 1.66 mi SW of Hamar
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.830, -98.570
A large section of metal roofing was torn from a pole shed. Report and photo was posted via social media, with time estimated based on radar.
Thunderstorm Wind, Nelson
- When
- July 22, 10:44 PM CST
- Where
- Nelson County, 5.26 mi SW of Lakota Muni Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 47.960, -98.400
Large tree branches were blown down at the northern Lakeview campground. Boats and boat dock flipped on northern stump lake. One small metal storage shed was blown down.
Thunderstorm Wind, Ramsey
- When
- July 22, 10:45 PM CST
- Where
- Ramsey County, 1.15 mi SE of Brocket
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.210, -98.330
Peak wind gust was measured at an NDAWN station at the 10 meter height.
Thunderstorm Wind, Nelson
- When
- July 22, 10:46 PM CST
- Where
- Nelson County, 0.69 mi N of Lakota
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 48.040, -98.350
Several large, 4 to 8 inch tree branches were broken down, and large spruce trees were snapped.
Thunderstorm Wind, Nelson
- When
- July 22, 10:48 PM CST
- Where
- Nelson County, 2.27 mi NNE of Pekin
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.810, -98.300
Peak wind gust was measured at an NDAWN station at the 10 meter height. Several large trees were snapped or uprooted in the nearby community of Pekin. Empty steel grain bins were also partially caved in near Pekin.
Thunderstorm Wind, Nelson
- When
- July 22, 10:56 PM CST
- Where
- Nelson County, 0.46 mi W of Mc Ville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 47.770, -98.180
Numerous mature cottonwood, ash, and spruce trees were snapped or uprooted around town.
Thunderstorm Wind, Nelson
- When
- July 22, 11:05 PM CST
- Where
- Nelson County, 0.47 mi W of Aneta
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 47.680, -97.990
Several large cottonwood, ash and spruce trees were snapped or uprooted. Shingles and roof trim was torn from the roofs of several homes.
Thunderstorm Wind, Nelson
- When
- July 22, 11:05 PM CST
- Where
- Nelson County, 2.76 mi S of Whitman
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.110, -98.120
Peak wind was measured at a personal weather station.
Thunderstorm Wind, Steele
- When
- July 22, 11:11 PM CST
- Where
- Steele County, Sharon
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 47.600, -97.900
Numerous large 4 to 8 inch tree branches were broken. A few large trees were snapped or uprooted, and four hopper bottom grain bins were blown over.
Thunderstorm Wind, Griggs
- When
- July 22, 11:14 PM CST
- Where
- Griggs County, 2.8 mi N of Hannaford
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 47.360, -98.190
Peak wind was measured at a personal weather station.
Tornado, Steele
- When
- July 22, 11:17 PM CST to 11:18 PM CST
- Where
- Steele County, 5 mi NE of Finley Arpt to 8 mi ESE of Sharon
- Rating
- EF0
- Path length
- 0.92 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 47.560, -97.760
This tornado snapped several cottonwood, ash, and spruce trees in farmstead and field shelter belts in northeastern Finley Township. Survey conducted in cooperation with the U.S. Fish and Wildlife Service, the Steele County Sheriffs Office, and Steele County Emergency Management Officials.
Thunderstorm Wind, Steele
- When
- July 22, 11:21 PM CST
- Where
- Steele County, 2.12 mi NNE of Finley
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 47.550, -97.840
The roofing system of a large 80x160 ft. The machine shed was partially lifted and dropped, resulting in its partial collapse into the building. Area wind sensors and radar suggest that winds were sustained at 40 mph or higher, with frequent gusts ranging from 55 to 75 mph for at least 10 minutes.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:22 PM CST to 11:26 PM CST
- Where
- Grand Forks County, 1.86 mi E of Logan Center
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.800, -97.780
Peak wind was measured at an NDAWN station at the 10 meter height. Multiple win gusts over 60 mph occurred from 1222 through 1226 AM CDT.
Thunderstorm Wind, Walsh
- When
- July 22, 11:25 PM CST
- Where
- Walsh County, 0.83 mi SSW of Park River
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.390, -97.740
Widespread power outages were reported across central Walsh County. Reports posted via social media, with time estimated based on radar and nearby wind sensor reports.
Thunderstorm Wind, Steele
- When
- July 22, 11:25 PM CST
- Where
- Steele County, 8.47 mi NNE of Sherbrooke
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.580, -97.640
Peak wind gust was measured at a personal weather station.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:27 PM CST
- Where
- Grand Forks County, 0.69 mi N of Northwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.740, -97.570
Several trees were blown down around Northwood and Northwood Township. Report and photos were posted via social media, with time estimated via radar.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:30 PM CST
- Where
- Grand Forks County, 3.85 mi ENE of Logan Center
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.830, -97.750
Peak wind was measured at a personal weather station. Numerous trees were snapped or blown down across Larimore and Grace Townships, including within the community of Larimore.
Tornado, Grand Forks
- When
- July 22, 11:31 PM CST to 11:32 PM CST
- Where
- Grand Forks County, 5.3 mi ESE of Northwood to 6.42 mi ESE of Northwood
- Rating
- EF1
- Path length
- 1.18 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 47.710, -97.460
The tornado tossed sections of irrigation pipes which were stacked near Highway 18, tore an empty steel grain bin from its foundation, and scattered pieces of the bin over a half mile.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:33 PM CST
- Where
- Grand Forks County, 3.11 mi NE of Northwood
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.760, -97.520
Peak wind was measured at an NDAWN station at the 3 meter height.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:40 PM CST
- Where
- Grand Forks County, 6.07 mi E of Kempton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.830, -97.490
Numerous trees were blown down in shelter belts and homesteads in Arvilla and Avon Townships. A small greenhouse was destroyed. Several trees fell on a home, severely damaging the roof. Report and photos received via social media, with time based on radar.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:41 PM CST
- Where
- Grand Forks County, 1.15 mi NE of (Rdr)grand Forks Afb
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.960, -97.380
Peak wind was measured by the AWOS at the Grand Forks Air Force Base.
Thunderstorm Wind, Traill
- When
- July 22, 11:43 PM CST
- Where
- Traill County, 0.93 mi E of Portland
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 47.500, -97.350
Peak wind was reported at a personal weather station.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:49 PM CST
- Where
- Grand Forks County, 0.46 mi W of Thompson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.780, -97.110
Numerous large trees were broken down in shelter belts across Allendale Township and within the community of Thompson. One hay shed located west of town had a sidewall blown out and the roof collapsed.
Thunderstorm Wind, Grand Forks
- When
- July 22, 11:51 PM CST
- Where
- Grand Forks County, 2.32 mi W of Ojata
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.920, -97.320
Peak wind was measured by an NDAWN station at the 10 meter height. Metal roofing was bent upwards on a pole shed located south of the Grand Forks Airport.
Thunderstorm Wind, Traill
- When
- July 22, 11:51 PM CST
- Where
- Traill County, 0.83 mi SW of Reynolds
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.670, -97.110
Received a public report of several trees blown down in the town of Reynolds. Report was received via social media, with time estimated based on radar.
Thunderstorm Wind, Grand Forks
- When
- July 23, 12:05 AM CST
- Where
- Grand Forks County, 1.66 mi NE of Bolack
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.970, -97.110
Peak wind was measured at an NDDOT RWIS station located on Interstate 29 at mile post 145.
Thunderstorm Wind, Grand Forks
- When
- July 23, 12:10 AM CST
- Where
- Grand Forks County, 1.96 mi NE of Merrifield
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 47.870, -97.070
Numerous large tree branches were broken down around town. Several large cottonwood, ash, and spruce trees were broken down from southern Grand Forks, across Grand Forks and Walle Townships.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 22, 2022$635,000 · 1.5 in hail · 22 events
- Flash Flooding and Lightning Strikes in Louisiana, July 22, 2022$800,000 · 7 events
- Damaging Winds in Utah, July 22, 2022$80,000 · 63 kt wind · 15 events
- Tornadoes and Hail in Kansas, July 22, 2022$23,000 · 1.75 in hail · 30 events
- Tornadoes and Flash Flood in Illinois, July 22 to 24, 2022EF0 · 40 events
- Hail and Damaging Winds in New York, July 22, 2022$37,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in Pennsylvania, July 22, 2022$24,000 · 50 kt wind · 6 events
- Heat in Kentucky, July 22 to 24, 202222 events
- Excessive Heat in Illinois, July 22 to 24, 202219 events
- Flash Flooding and Damaging Wind in South Carolina, July 22, 2022$15,000 · 50 kt wind · 3 events
- Excessive Heat in Missouri, July 22 to 24, 202211 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 22, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1049439, 1049440, 1049441, 1049443, 1049444, 1049446, 1049447, 1049448, 1049449, 1049450, 1049451, 1049452, 1049453, 1049454, 1049455, 1049456, 1049457, 1049458, 1049459, 1049460, 1049461, 1049463, 1049464, 1049465, 1049466, 1049467, 1049469, 1049470, 1049474, 1049471, 1049473, 1049475, 1049476, 1049477, 1049479, 1049480, 1049482, 1049483, 1049484, 1049486, and more.